MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. 5.5 HIGH HEX COBALT CHROME ROD, 510MM; 5.5 POLARIS SPINAL SYSTEM

ZIMMER BIOMET SPINE, INC. 5.5 HIGH HEX COBALT CHROME ROD, 510MM; 5.5 POLARIS SPINAL SYSTEM
Catalog Number 14-500591
Medical Device Problem Codes Missing Information (4053); Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference report 3012447612-2024-00382.
 
Event or Problem Description
A hospital reported that they received two packages labelled for cobalt chrome rods but actually contained titanium rods.Additionally, the regular device label was missing information including the description, manufacturing date, and ce marking.(only one label for the part number and another for the lot number).There was no patient involvement.This is report two of two for this event.
 
Additional Manufacturer Narrative
Additional information in h6: investigation type, findings, and conclusions.Device evaluation: the device was not returned and no photos were provided, so an evaluation is unable to be performed.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to improper repackaging practices.Dhr review: the dhr was unable to be located.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
5.5 HIGH HEX COBALT CHROME ROD, 510MM
Common Device Name
5.5 POLARIS SPINAL SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key20904607
Report Number3012447612-2024-00383
Device Sequence Number9156050
Product Code NKB
UDI-Device Identifier00880304973701
UDI-Public(01)00880304973701(10)2479721
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091067
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14-500591
Device Lot Number2479721
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic